I went on a 5 month course of Accutane for the first time approximately 4 months ago. My face was completely cleared within 2 months of taking the drug - and my face was pretty bad. This lasted a few months (best months of my life). Unfortunately, my acne returned within 2 months of being off accutane. It's not quite as bad as it used to be - maybe 80% as bad as it was.
I recently inquired about going on accutane for a second course, however, my dermatologist (actually his assistant) told me that would be a terrible idea because accutane is much less efficient in its second course. By my third course, it would only be 20% efficient, and by the fourth, it would be useless. That being the case, I should reserve accutane for the possibility that my acne returns to 100% and again becomes scarring.
When she said this, I was shocked. I'd never heard that information before. For that matter, I can't find anything online that validates what she said. Is her information accurate? I desperately want to go back on the drug, so any advice or information that anyone could provide would be great.
You have received incorrect information.
One course of Accutane results in a long term remission from acne for 80% of patients. 20% of patients require a second course and of those 25% require a third course. I have taken Roaccutane (as it is called in the UK) twice because I relapsed the first time and had to go back on the treatments I was using before I tried Roaccutane. My skin is good (please see my photos in my profile) Eloise x
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.